Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 31, NWS Flagstaff, AZ

June 27, 2011Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 27, 2011, 2:52 PM MST for Coconino County, Navajo County, Arizona. It took effect at Jun 28, 2011, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2011, 2:52 PM MST (21:52 UTC)
In effect from
Jun 28, 2011, 12:00 PM MST
Expired
Jun 28, 2011, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3609 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS85 KFGZ 272152
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
252 PM MST MON JUN 27 2011

AZZ108-115-138-281400-
/O.CAN.KFGZ.FW.A.0025.110628T1900Z-110629T0200Z/
/O.NEW.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
252 PM MST MON JUN 27 2011

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES. THE FIRE WEATHER WATCH FOR TUESDAY HAS BEEN
CANCELLED.

* AFFECTED AREA: YAVAPAI COUNTY MOUNTAINS...WESTERN MOGOLLON
  RIM...OAK CREEK AND SYCAMORE CANYONS.

* TIMING: WINDS FOR TUESDAY ARE EXPECTED TO REMAIN JUST BELOW RED
  FLAG CRITERIA. FOR WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS
  WILL BE POSSIBLE FROM MID MORNING THROUGH THE EVENING.

* 20-FOOT WINDS: SOUTHWEST AT 15 TO 25 MPH WITH GUSTS FROM 35 
  TO 40 MPH ON WEDNESDAY. 

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON VALUES FROM 9 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104>107-109-281400-
/O.UPG.KFGZ.FW.A.0025.110628T1900Z-110629T0200Z/
/O.NEW.KFGZ.FW.W.0031.110628T1900Z-110629T0200Z/
/O.NEW.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
252 PM MST MON JUN 27 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST TUESDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...GRAND
  CANYON COUNTRY...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS
  NORTH OF HIGHWAY 264.

* TIMING: WIND SPEEDS SHOULD INCREASE LATE TUESDAY MORNING AND
  PERSIST THROUGH EARLY EVENING. WINDY CONDITIONS ARE EXPECTED TO
  REDEVELOP BY MID MORNING WEDNESDAY AND PERSIST INTO THE EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH
  TUESDAY...INCREASING TO 20 TO 30 MPH WITH GUSTS NEAR 40 MPH
  WEDNESDAY.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON VALUES FROM 7 TO 14
  PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ110-112-113-139-140-281400-
/O.NEW.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
252 PM MST MON JUN 27 2011

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES. 

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY IN COCONINO AND
  NAVAJO COUNTIES...BLACK MESA...CHINLE VALLEY...NORTHEAST
  PLATEAUS AND MESAS SOUTH OF HIGHWAY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM MID
  MORNING WEDNESDAY CONTINUING THROUGH WEDNESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON HUMIDITIES OF 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
173 
WWUS85 KFGZ 281119
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
419 AM MST TUE JUN 28 2011

AZZ104>107-109-282330-
/O.CON.KFGZ.FW.W.0031.110628T1900Z-110629T0200Z/
/O.CON.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
419 AM MST TUE JUN 28 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...GRAND
  CANYON COUNTRY...COCONINO PLATEAU...NORTHEAST PLATEAUS AND
  MESAS NORTH OF HIGHWAY 264.

* TIMING: EXPECT WIND SPEEDS TO INCREASE LATER THIS MORNING AND
  PERSIST THROUGH EARLY EVENING. WINDY CONDITIONS ARE EXPECTED TO
  REDEVELOP BY MID-MORNING WEDNESDAY AND PERSIST INTO THE EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH
  TODAY...INCREASING TO 20 TO 30 MPH WITH GUSTS NEAR 40 MPH
  WEDNESDAY.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON VALUES FROM 7 TO 12
  PERCENT...SLIGHTLY HIGHER VALUES WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ108-110-112-113-115-138>140-282330-
/O.CON.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
419 AM MST TUE JUN 28 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: MUCH OF NORTHERN AND CENTRAL ARIZONA. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM MID-MORNING
  WEDNESDAY CONTINUING THROUGH WEDNESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON HUMIDITIES OF 11 TO 17
  PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
655 
WWUS85 KFGZ 282108
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
208 PM MST TUE JUN 28 2011

AZZ104>107-109-291400-
/O.CON.KFGZ.FW.W.0031.000000T0000Z-110629T0200Z/
/O.CON.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
208 PM MST TUE JUN 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...GRAND
  CANYON COUNTRY...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS
  NORTH OF HIGHWAY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO EARLY
  THIS EVENING. WINDY CONDITIONS ARE EXPECTED TO REDEVELOP BY MID-MORNING
  WEDNESDAY AND PERSIST INTO THE EVENING.

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH
  THROUGH EARLY THIS EVENING...INCREASING TO 20 TO 30 MPH WITH
  GUSTS NEAR 45 MPH WEDNESDAY.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON VALUES FROM 7 TO 12
  PERCENT TODAY...AND 10 TO 18 PERCENT WEDNESDAY...WITH THE HIGHEST
  VALUES ABOVE 6000 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ108-110-112-113-115-138>140-291400-
/O.CON.KFGZ.FW.A.0026.110629T1700Z-110630T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
208 PM MST TUE JUN 28 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: MUCH OF CENTRAL AND NORTHERN ARIZONA. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM 
  MID-MORNING WEDNESDAY CONTINUING THROUGH WEDNESDAY EVENING. 

* 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 
  MPH.

* RELATIVE HUMIDITIES: MINIMUM AFTERNOON HUMIDITIES OF 10 TO 20
  PERCENT...WITH THE HIGHEST VALUES AT ELEVATIONS ABOVE 6000
  FEET. THERE IS SOME UNCERTAINTY IN THE RH FORECAST AT THIS TIME
  FOR THE HIGHER ELEVATIONS...AS MOISTURE MOVES IN FROM THE SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 27, 2:40 PM MST, 12 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST MON JUN 27 2011

.SYNOPSIS...A PASSING LOW PRESSURE SYSTEM WILL PRODUCE STRONG GUSTY
WINDS TUESDAY AND WEDNESDAY. MOIST SOUTHERLY FLOW WILL INCREASE THE
CHANCES OF AFTERNOON THUNDERSTORMS FRIDAY THROUGH SUNDAY.
TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE AVERAGE THROUGH THE
WEEK AND WEEKEND.
&&

.DISCUSSION...MID-LEVEL HIGH PRESSURE IS POSITIONED OVER TEXAS WITH
THE RIDGE LINE RUNNING FROM NORTHERN ALABAMA TO CENTRAL BAJA
CALIFORNIA. AN UNSEASONABLE...DEEP LOW PRESSURE SYSTEM LIES ABOUT
400 MILES OFF THE COAST OF CENTRAL OREGON. THESE TWO FEATURES WILL
DICTATE THE WEATHER ACROSS NORTHERN ARIZONA THROUGH THE WEEK AND
WEEKEND. FORECAST MODELS ARE IN GOOD AGREEMENT AND CONFIDENCE IS
HIGH THROUGH THURSDAY.

BY TOMORROW AFTERNOON...THE LOW WILL BE JUST OFF CALIFORNIA'S CAPE
MENDOCINO AND BY WEDNESDAY AFTERNOON...OVER YOSEMITE NATIONAL PARK.
THIS DIVE TO THE SOUTHEAST WILL INCREASE THE PRESSURE GRADIENT OVER
NORTHWEST AND NORTH CENTRAL ARIZONA EACH DAY...PRODUCING WINDS THERE
GUSTING FROM 35-40 MPH TUESDAY AFTERNOON AND POSSIBLY 40-45 MPH ON
WEDNESDAY. CONTINUED SOUTHWESTERLY FLOW WILL KEEP TEMPERATURES
WARMER THAN AVERAGE. DURING THIS TIME...MID-LEVEL MOISTURE WILL
GRADUALLY INCREASE OVER EASTERN ARIZONA AND INTRODUCE A SLIGHT
CHANCE OF DRY THUNDERSTORMS.

THURSDAY WILL BE A DAY OF TRANSITION. THE LOW WILL FILL AND
WEAKEN...MOVING QUICKLY TO THE EAST. WEAKER...DRY FLOW IN ITS WAKE
WILL MAKE FOR LIGHTER WINDS AND A DROP IN THE CHANCES OF ANY
CONVECTION.

FROM FRIDAY THROUGH SUNDAY...THE RIDGE AXIS WILL SHIFT NORTHWARD.
THIS WILL INTRODUCE SOUTHERLY FLOW ACROSS THE STATE WITH INCREASED
CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. TEMPERATURES
WILL REMAIN A FEW DEGREES ABOVE NORMAL.
&&

.AVIATION...FOR THE 00Z PACKAGE...SOME AFTERNOON AND EVENING
HIGH-BASED CUMULUS WILL DEVELOP TODAY AND TUESDAY...WITH A SLIGHT
CHANCE OF A DRY THUNDERSTORM NEAR THE NEW MEXICO BORDER AFTER 20Z
TUESDAY. SOUTHWEST WINDS 10-20KT WITH GUSTS 25-30KT THROUGH 02Z THIS
EVENING...AND AGAIN 18Z TUESDAY TIL 02Z WED. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&

.FIRE WEATHER...DRY SOUTHWEST FLOW WILL CONTINUE THROUGH WEDNESDAY
AS ANOTHER TROUGH MOVES ONTO THE WEST COAST. THE STRONGEST WINDS
TUESDAY WILL OCCUR ACROSS NORTHWEST AZ WHERE A RED FLAG WARNING HAS
BEEN POSTED. SOME MID-LEVEL MOISTURE WILL BRING A SLIGHT CHANCE OF
DRY THUNDERSTORMS ALONG THE AZ/NM BORDER TUESDAY. BY WEDNESDAY...THE
TROUGH WILL MOVE INTO THE GREAT BASIN...WITH A SUBSTANTIAL INCREASE
IN SOUTHWEST WIND ACROSS NORTHERN AZ. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR MUCH OF NORTHERN AZ. INCREASING MAINLY MID-LEVEL MOISTURE
IS ALSO EXPECTED WEDNESDAY...AND THE SLIGHT CHANCE OF DRY
THUNDERSTORMS WILL SPREAD WESTWARD TO INCLUDE THE HIGHER TERRAIN OF
COCONINO AND YAVAPAI COUNTIES.

THURSDAY THROUGH SATURDAY...THE TROUGH WILL MOVE BY NORTH OF THE
STATE THURSDAY WITH SOME LINGERING GUSTY WINDS...THOUGH SPEEDS ARE
EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS. DRIER AIR WILL PUSH
EASTWARD ACROSS THE REGION...WITH THE SLIGHT CHANCE OF THUNDERSTORMS
CONFINED TO THE WHITE MTNS THURSDAY. MUCH LIGHTER WINDS ARE FORECAST
FRIDAY AND SATURDAY AS THE RIDGE STRENGTHENS TO OUR EAST. A SLOW
INCREASE IN MOISTURE FROM EAST TO WEST WILL BRING A SLIGHT CHANCE OF
THUNDERSTORMS BACK TO THE AREA.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TUESDAY FROM
NOON TO 7 PM MST FOR AZ FIRE ZONES AZZ104>107-109.

FIRE WEATHER WATCH WEDNESDAY FROM 10 AM UNTIL 8 PM MST FOR AZ FIRE
ZONES AZZ104>110-112-113-115-138>140.

PUBLIC..................HOWARD
AVIATION/FIRE WEATHER...JJ

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 27, 4:42 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
442 AM MST MON JUN 27 2011

AZZ004>018-037>040-280830-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
442 AM MST MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...A FIRE WEATHER WATCH HAS ISSUED FOR PORTIONS OF
NORTHWEST ARIZONA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY.

WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR AREAS
BELOW 6000 FEET. A DEEP LOW PRESSURE SYSTEM WILL MOVE ACROSS
NEVADA AND UTAH PRODUCING VERY WINDY CONDITIONS ACROSS THE REGION.
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 55 MPH ARE
POSSIBLE.

SATURDAY INTO SUNDAY...THUNDERSTORM ACTIVITY MAY BE ON THE
INCREASE AS SUBTROPICAL MOISTURE MOVES NORTHWARD INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:54 AM MSTFire Weather WatchFGZCoconino, Navajo, Yavapai11 hr
Jun 27, 2:52 PM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai36 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.